Alert archive / Alabama / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 213, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 12, 2016, 3:13 PM CDT for Henry County, Alabama. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 12, 2016, 3:13 PM CDT (20:13 UTC)
- Expired
- Jul 12, 2016, 4:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Henry County, AL
The radar
The Ft Rucker radar (KEOX), 21 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 3:13 PM CDT | TSTM WND DMG | 4 Sse Edwin, AL | TREE DOWN AT THE INTERSECTION OF STATE HWY 10 AND COUNTY RD 75. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.2 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1165 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 984 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
420 WUUS52 KTAE 122013 SVRTAE ALC067-122100- /O.NEW.KTAE.SV.W.0213.160712T2013Z-160712T2100Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 313 PM CDT TUE JUL 12 2016 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL HENRY COUNTY IN ALABAMA... * UNTIL 400 PM CDT * AT 312 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ABBEVILLE... MOVING EAST AT 10 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * LOCATIONS IMPACTED INCLUDE... ABBEVILLE...SCOTTSBORO CROSSROADS...CAPPS...WILLIS CROSSROADS... DANCEY...MURPHY STATION...SCREAMER...OTHO...GRABALL... LAWRENCEVILLE...ABBEVILLE MUNICIPAL A/P...MILLER AND HARDWICKBURG. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3147 8537 3170 8536 3170 8513 3143 8512 TIME...MOT...LOC 2012Z 260DEG 10KT 3159 8524 HAIL...<.75IN WIND...60MPH $$ ADL
1 follow-up statement
790 WWUS52 KTAE 122040 SVSTAE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 340 PM CDT TUE JUL 12 2016 ALC067-122100- /O.CON.KTAE.SV.W.0213.000000T0000Z-160712T2100Z/ HENRY AL- 340 PM CDT TUE JUL 12 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR CENTRAL HENRY COUNTY... AT 339 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FORT GAINES... MOVING EAST AT 10 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. LOCATIONS IMPACTED INCLUDE... ABBEVILLE...SCOTTSBORO CROSSROADS...SCREAMER...OTHO... WILLIS CROSSROADS AND HARDWICKBURG. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3149 8521 3170 8526 3170 8513 3149 8512 TIME...MOT...LOC 2039Z 260DEG 10KT 3160 8515 HAIL...<.75IN WIND...60MPH $$ ADL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 12:22 PM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, Jul 12, 12:22 PM CDT, 2 hours 51 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 122 PM EDT TUE JUL 12 2016 .AVIATION [Through 18Z Wednesday]... TSRA expected to increase in coverage over the next several hours. Especially across TLH/DHN/ECP. Less coverage further east towards ABY and VLD. Gusty winds will be possible with the storms as well as brief reductions to vsbys and cigs. VFR expected outside of convection. Tstms will decrease in coverage after sunset leaving behind VFR across the board. Winds after sunset will be light to nearly calm. ECP may experience a few SHRA after sunrise Wednesday. && .PREV DISCUSSION [1030 AM EDT]... .NEAR TERM [Through Today]... WV imagery this morning depicts an area of +PV over the Lower Mississippi Valley, as well as a weaker area over the north- central/northeast Gulf. South-southwesterly steering flow, coupled with at least near normal PWAT values across the Tri-State region will favor one of the wetter seabreeze regimes this afternoon. Expect the northern Gulf +PV anomaly to enhance coverage of storms across our far western Alabama and Florida counties. Outflow from what will likely be a large area of convection will merge with our local seabreeze and result in higher than climo PoPs (even for the wet regime), primarily west of the Apalachicola and Chattahoochee rivers. Elsewhere, scattered seabreeze convection will spread through north Florida this afternoon, into south Georgia this evening. As was the case yesterday, a few storms may become severe with a marginally favorable summertime thermodynamic environment. The main threat would be damaging winds. .SHORT TERM [Tonight Through Thursday]... A deep layer ridge will be centered near or just south of our forecast area. The mean 1000-700 mb mean wind will be light from an onshore direction, which typically correlates to scattered thunderstorms across the FL Big Bend and Panhandle, becoming more isolated farther north in central GA and AL. Forecast deep layer moisture and buoyancy values appear to be near average, so climatological PoPs seems reasonable, and are in good agreement with MOS and CAM guidance. High temperatures will be in the mid 90s, and lows in the mid 70s. .LONG TERM [Thursday Night Through Tuesday]... Our forecast area will be situated between 500 mb highs- one over NM and the other in the subtropical Atlantic (i.e. the "Bermuda high" or "Azores high"). Our forecast is for near-climo PoPs (peaking during the afternoon and evening hours in the 30-40% range), but there will likely be unforeseen day-to-day variations which depend on subtle changes in the strength and location of the aforementioned break in the ridge. Temperatures won't change much, with highs in the mid 90s, lows in the mid 70s, and heat index values in the 100 to 105 F range. .MARINE... The coastal waters will remain near the northwestern periphery of a surface ridge. Winds be generally be from an onshore direction at 10 KT or less, with seas 2 ft or less. .FIRE WEATHER... Hazardous fire weather conditions are not expected over the next several days. .HYDROLOGY... While rain rates in the stronger storms will be high the next few days, the probability of exceeding flash flood guidance is less than 5%. The expected lack of storm organization makes significant river rises unlikely. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 75 95 75 95 76 / 10 40 20 40 20 Panama City 79 89 79 89 79 / 10 40 10 20 20 Dothan 74 94 75 93 75 / 10 30 10 40 20 Albany 74 96 75 95 75 / 10 20 30 30 20 Valdosta 73 96 74 95 75 / 20 40 30 30 30 Cross City 74 95 75 94 76 / 20 40 20 30 30 Apalachicola 77 91 78 91 78 / 10 40 10 20 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Scholl SHORT TERM...Harrigan LONG TERM...Fournier AVIATION...Scholl MARINE...Scholl FIRE WEATHER...Fournier HYDROLOGY...Harrigan
In the hours before
Special weather statement, Jul 12, 2:30 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 330 PM EDT TUE JUL 12 2016 FLZ016-017-026-027-122015- LEON FL-INLAND WAKULLA FL-LIBERTY FL-GADSDEN FL- 330 PM EDT TUE JUL 12 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LIBERTY...SOUTH CENTRAL GADSDEN...NORTHWESTERN WAKULLA AND SOUTHWESTERN LEON COUNTIES UNTIL 415 PM EDT... AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 16 MILES SOUTH OF GREENSBORO...OR 18 MILES SOUTHWEST OF QUINCY...MOVING NORTHEAST AT 25 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... QUINCY...MIDWAY...WETUMPKA...CLIO...BLOXHAM...LAKE TALQUIN...LOWRY... TELOGIA...FORT BRADEN...DOUGLAS CITY...SAWDUST AND HOSFORD. LAT...LON 3018 8471 3040 8491 3061 8462 3045 8441 TIME...MOT...LOC 1930Z 224DEG 23KT 3034 8472 55-SCHOLL
Special weather statement, Jul 12, 2:33 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 233 PM CDT TUE JUL 12 2016 FLZ011-122015- JACKSON FL- 233 PM CDT TUE JUL 12 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JACKSON COUNTY UNTIL 315 PM CDT... AT 233 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTH OF MARIANNA...MOVING NORTHEAST AT 25 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MARIANNA...GRAND RIDGE...GREENWOOD...CYPRESS...UNION CITY... BLUE SPRING...SIMSVILLE...SINK CREEK...DELLWOOD... MARIANNA MUNICIPAL A/P...TWO EGG...STAR AND CHIPOLA TERRACE. LAT...LON 3094 8521 3080 8493 3057 8521 3066 8537 TIME...MOT...LOC 1933Z 208DEG 21KT 3066 8526 55-SCHOLL
Special weather statement, Jul 12, 2:43 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
243 PM CDT TUE JUL 12 2016
ALZ069-FLZ011-122030-
HOUSTON AL-JACKSON FL-
243 PM CDT TUE JUL 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOUSTON AND WESTERN
JACKSON COUNTIES UNTIL 330 PM CDT...
AT 243 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTH OF COTTONWOOD...MOVING EAST AT 20
MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
COTTONWOOD...MALONE...GORDON...BASCOM...HORNSVILLE...CROSBY...
SEALY SPRINGS...GRANGEBURG...CHATTAHOOCHEE SP...LOVEDALE...SILLS...
BUENA VISTA AND LUCY.
LAT...LON 3112 8506 3111 8503 3107 8503 3105 8501
3103 8501 3101 8500 3097 8500 3096 8498
3093 8498 3090 8495 3086 8505 3094 8520
3085 8527 3103 8536 3115 8507
TIME...MOT...LOC 1943Z 255DEG 16KT 3093 8532
55-SCHOLLSpecial weather statement, Jul 12, 2:46 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
346 PM EDT TUE JUL 12 2016
ALZ066-067-069-GAZ120-121-142-122030-
DALE AL-HOUSTON AL-HENRY AL-CLAY GA-QUITMAN GA-EARLY GA-
346 PM EDT TUE JUL 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HOUSTON...HENRY...
EASTERN DALE...WESTERN QUITMAN...NORTHWESTERN EARLY AND WESTERN CLAY
COUNTIES UNTIL 430 PM EDT/330 PM CDT/...
AT 346 PM EDT/246 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
NEAR BLUE SPRINGS STATE PARK TO NEAR TAYLOR...AND MOVING NORTHEAST AT
30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ABBEVILLE...FORT GAINES...HEADLAND...DOTHAN...GEORGETOWN...TAYLOR...
MIDLAND CITY...KINSEY...ASHFORD...COWARTS...WEBB...COLUMBIA...
PINCKARD...REHOBETH...GRIMES...AVON...NEWVILLE...NAPIER FIELD...
HALEBURG AND MEMPHIS.
LAT...LON 3123 8494 3110 8549 3120 8549 3120 8551
3162 8561 3162 8542 3171 8542 3170 8522
3174 8520 3177 8516 3177 8512 3178 8514
3189 8513 3190 8511 3194 8508 3196 8509
3197 8507
TIME...MOT...LOC 1946Z 240DEG 28KT 3160 8553 3112 8543
55-SCHOLLSpecial weather statement, Jul 12, 3:02 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
402 PM EDT TUE JUL 12 2016
ALZ069-FLZ011-GAZ142-143-155-122045-
HOUSTON AL-JACKSON FL-SEMINOLE GA-EARLY GA-MILLER GA-
402 PM EDT TUE JUL 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOUSTON...WEST
CENTRAL JACKSON...SOUTHWESTERN EARLY...SOUTHWESTERN MILLER AND
WESTERN SEMINOLE COUNTIES UNTIL 445 PM EDT/345 PM CDT/...
AT 402 PM EDT/302 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM 12 MILES NORTHEAST OF MARIANNA...
MOVING NORTHEAST AT 25 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DONALSONVILLE...MALONE...GREENWOOD...GORDON...IRON CITY...JAKIN...
BASCOM...CEDAR SPRINGS...HORNSVILLE...CROSBY...SHARPHAGEN...LELA...
DONALDSONVILLE A/P...TWO EGG...LUCY...KILLARNEY...DAVIS PARK...
HAYNES...CHATTAHOOCHEE SP AND LOVEDALE.
LAT...LON 3104 8474 3104 8475 3103 8475 3078 8504
3089 8526 3127 8502
TIME...MOT...LOC 2002Z 210DEG 20KT 3090 8510
55-SCHOLLSpecial weather statement, Jul 12, 3:12 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
412 PM EDT TUE JUL 12 2016
FLZ016-017-027-122100-
LEON FL-INLAND WAKULLA FL-GADSDEN FL-
412 PM EDT TUE JUL 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GADSDEN AND CENTRAL
LEON COUNTIES UNTIL 500 PM EDT...
AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTHWEST OF MIDWAY...MOVING EAST AT 40
MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MIDWAY...TALLAHASSEE...FLORIDA A AND M...DOAK CAMPBELL STADIUM...
FLORIDA STATE UNIVERSITY...TALLAHASSEE COMM COLLEGE...
INNOVATION PARK...LAKE TALQUIN...FOREST MEADOWS PARK...FALLSCHASE...
STATE CAPITAL COMPLEX...BELAIR...TALLAHASSEE MALL...
RALFORD GREENWAY...LAKE JACKSON...MACON COMMUNITY PARK...
LEON COUNTY CIVIC CENTER...MISSION SAN LUIS...
BLOXHAM AND WINTHROP PARK.
LAT...LON 3037 8467 3039 8465 3039 8467 3046 8470
3062 8419 3039 8411 3027 8463
TIME...MOT...LOC 2011Z 251DEG 33KT 3038 8460
55-SCHOLLThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 12:45 PM CDT | Special Weather Statement | TAE | Coffee | 45 min |
| Jul 12, 1:08 PM CDT | Special Weather Statement | TAE | Geneva | 52 min |
| Jul 12, 1:42 PM CDT | Severe Thunderstorm Warning | TAE | Geneva | 15 min |
| Jul 12, 2:07 PM CDT | Special Weather Statement | TAE | Dale | 38 min |
| Jul 12, 2:43 PM CDT | Special Weather Statement | TAE | Houston | 47 min |
| Jul 12, 2:46 PM CDT | Special Weather Statement | TAE | Henry, Houston | 44 min |
| Jul 12, 3:24 PM CDT | Special Weather Statement | TAE | Henry | 51 min |
| Jul 12, 3:28 PM CDT | Severe Thunderstorm Warning | TAE | Henry | 47 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.